Just a follow up regarding my original post.
It seems most of you have been advised to go onto statins? My GP practice said even though my level is very high I am not at risk and I don't need statins now and just have to have another blood test in August (a year after the 1st blood test for cholesterol).
Bit concerned that this advice differs from what you have all been told. I am very fit and not over weight but am on anastrazole so am sure that is why my cholesterol level is high.
Anyone like me who also has been advised not to take statins?
I just wanted to provide a positive update following my pessimistic expectations of statin side effects. I had expected joint and muscle pains caused by Atorvastatin to jostle for supremacy with the ongoing joint and muscle pains caused by Anastrozole. This has not been the case. I have now been on statins for two months and, thus far, have experienced no additional or worsening side effects at all. Fingers crossed that remains the case and that the 20mg dose I am on is successful in reversing the increase in cholesterol caused by the hormone treatment.
Many thanks for that. That’s very encouraging to know. I wonder why we are often so quick to anticipate the worst?!
You may have no SEs from statins if you are active.I swim, cycle , and run and have no problems with anasty or simvastatin . I also take Q10 supplements which are often recommended even by GPs to counterbalance any muscular effects of statins
Before being diagnosed with breast cancer last year I had been trying to lower my raised cholesterol level through diet. Those efforts rather went out the window when I had bigger fish to fry. Like you I am a healthy-eating, active non-smoker. Perhaps just a smidgen overweight! When I later realised that Anastrozole itself can cause elevated cholesterol levels I requested a blood test from the GP surgery. The onus for organising this seems to be very much in our court. There is little evidence of any joined-up thinking. I got the results of this today: 6.8 like you. The Nurse Practitioner I spoke to on the phone said this would give me a 10% increase in risk of a cardiac event over 10 years and NICE guidelines recommend I be offered statins. So I have a prescription for 20mg Atorvastatin. It will be interesting to see if I can distinguish the joint pain caused by Anastrozole from the joint pain caused by statins! If it proves to be too grim I’ll ditch the statins rather than the Anastrozole. But I’ll give it a try...
Thanks for replying to me. It was a shock to be honest as was expecting all to be normal.
Good you are now on statins with no s/e's maybe they will put me on that too.
Was not good though to be told results by a receptionist on a Friday afternoon and then can't speak to a doctor until 9th September as has just caused worry. I told after blood test if there was any problem they would ring me. Good job I double checked and rang them or could have been months.
I just can't understand why if it is a stated side effect on these tablets, that women are not routinely checked every year for their cholesterol levels. I had asked for it before but was always told it wasn't necessary. There must be lots of ladies out there taking anastrazole with high cholesterol who have no idea! Not good! 🙄
Take care and thanks agaib!
Raised cholesterol levels are a listed SE of anastrozole unfortunately. I have been taking it for 4 years and my levels rose from 4.3 to 6.5. I now take a low dose statin and levels have returned to normal and it seems impossible to reverse it by diet and exercise.Like you I am fit and run 5k daily etc. I was reluctant to take another med to address the problem but have had no SES from the lowest dose statin so maybe try it.
So am feeling a bit worried. Just had the results of a blood test to be told by drs receptionist that it my cholestrol level is 6.8 which is very high and I can't get a doctors phone appointment until 9th September!
I'm fit and healthy, eat a very healthy diet indeed, I don't smoke and I'm not overweight but I have been on Anastrazole for 3 years and have read that this may be the reason?
Has anyone else experienced this and what did you do as I'm worried!
Thanks very much!